MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G12266
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unspecified procedure involving the iliac vein via access in the femoral vein, a flexor raabe guiding sheath leaked at the hemostatic valve.The sheath was inserted and advanced to a lesion within the superior vena cava when it began to leak at the valve, even when the valve was "closed".The device was removed with the dilator by pulling on the hub and the sheath was flushed; however, the device leaked again when it was reintroduced into the patient.The device was in place for approximately ten minutes.The anatomy was not tortuous, calcified, or scarred.Resistance was not reported during the procedure.Another device was used to complete the procedure, and the patient's outcome was good.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an unspecified procedure involving the iliac vein via access in the femoral vein, a flexor raabe guiding sheath leaked at the hemostatic valve.The sheath was inserted and advanced to a lesion within the superior vena cava when it began to leak at the valve, even when the valve was "closed".The device was removed with the dilator by pulling on the hub and the sheath was flushed; however, the device leaked again when it was reintroduced into the patient.The device was in place for approximately ten minutes.The anatomy was not tortuous, calcified, or scarred.Resistance was not reported during the procedure.Another device was used to complete the procedure, and the patient's outcome was good.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control data were conducted during the investigation.A visual inspection of the complaint device and an interview with personnel were also conducted.The customer returned the device to cook for investigation.A physical examination of the returned device showed the check-flo valve was leaking.A leak test was preformed by attaching a syringe filled with water to the side arm confirming the leak at the check-flo valve.In response to this incident, cook completed a review of the device history record (dhr).The dhr showed 1 relevant non-conformance for failed leakage test in 2 devices, all of which were scrapped.A database search for complaints on the reported lot found no additional complaints reported from the field.Although these non-conformances are relevant to the reported failure mode, all non-conforming product was scrapped, there are 100% inspections to capture this non-conformance.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.Cook also reviewed the instructions for use (ifu) including the following relevant to the reported failure mode: "instructions for use": "using the side-arm of the value, flush the sheath by filling the sheath assembly completely with hepatized saline.¿how supplied¿: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook has concluded a component failure contributed to this failure mode.The complaint was confirmed based on customer testimony and examination of the returned device.There is no evidence that the device was manufactured out of specification.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new information to report since the previous medwatch report was submitted.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12277440
Report Number1820334-2021-01922
Device Sequence Number4101179
Product Code DYB
UDI-Device Identifier00827002122666
UDI-Public(01)00827002122666(17)230819(10)13377058
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model NumberG12266
Device Catalogue NumberKCFW-6.0-38-90-RB-RAABE
Device Lot Number13377058
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK PTA5 BALLOON; DAV ANGIOGRAPHIC CATHETER; TERUMO STIFF WIRE GUIDE; ZVT STENT
Patient Age44 YR
Patient Weight42